Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jul 29, 2021, 4:06 AM CDT. It took effect at Jul 29, 2021, 10:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 4:06 AM CDT (09:06 UTC)
- In effect from
- Jul 29, 2021, 10:00 PM CDT
- Expired
- Jul 30, 2021, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
014 WHUS73 KMKX 290906 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 406 AM CDT Thu Jul 29 2021 LMZ643>646-291715- /O.NEW.KMKX.SC.Y.0060.210730T0300Z-210730T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 406 AM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY... * WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 to 20 knots. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 10 PM this evening to 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
581 WHUS73 KMKX 291342 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 842 AM CDT Thu Jul 29 2021 LMZ643>646-292145- /O.CON.KMKX.SC.Y.0060.210730T0300Z-210730T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 842 AM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY... * WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 to 20 knots. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 10 PM this evening to 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
113 WHUS73 KMKX 291903 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 203 PM CDT Thu Jul 29 2021 LMZ643>646-300315- /O.CON.KMKX.SC.Y.0060.210730T0300Z-210730T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 203 PM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY... * WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 to 20 knots. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 10 PM this evening to 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
330 WHUS73 KMKX 300232 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 932 PM CDT Thu Jul 29 2021 LMZ643>646-301500- /O.CON.KMKX.SC.Y.0060.210730T0300Z-210730T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 932 PM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 to 20 knots. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
567 WHUS73 KMKX 300759 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 259 AM CDT Fri Jul 30 2021 LMZ643>646-301600- /O.EXT.KMKX.SC.Y.0060.000000T0000Z-210730T1800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 259 AM CDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 to 20 knots. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
500 WHUS73 KMKX 301344 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 844 AM CDT Fri Jul 30 2021 LMZ643>646-301800- /O.CON.KMKX.SC.Y.0060.000000T0000Z-210730T1800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 844 AM CDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 to 20 knots. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 8:50 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Jul 28, 8:50 PM CDT, 7 hours 16 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 850 PM CDT Wed Jul 28 2021 .UPDATE... (Issued 849 PM CDT Wed Jul 28 2021) Storms have started over northern WI/central MN this evening along the warm front and weak lake breeze boundary off of Lake Superior. The 00z MPX sounding is quite unstable with 4,000-6,000 J/kg much of this is due to steeper mid/upper level lapse rates. The surface lapse rates remain weak due to remnant cloud cover and smoke layer which likely limited some heating/mixing this afternoon. But as the LLJ gets going and bulk shear ramps up expect any storms to quickly become severe. Hodographs showed strong turning in the low levels with the MPX sounding and this is also evident in the VWP hodograph from the ARX radar. As the LLJ intensifies tonight we can potentially expect a similar looking hodograph for our area ahead of the storms arriving. While all modes of severe are possible as storms congeal into a line and drop south, the greatest threat is going to be with strong damaging winds of 70 to 90+ mph. In addition to that if we do end up with a similar looking hodograph we could see a few embedded tornadoes in the line. The threat area is for the entire area especially since storms are developing a little further to the west than forecast. Made some minor tweaks to the timing of storms but otherwise the forecast is in good shape. Stumpf && .SHORT TERM... (Issued 130 PM CDT Wed Jul 28 2021) Tonight: Main focus continues to be on anticipated severe convective system rolling through here later this evening. Think as storms transition from more discrete/supercellular to our north and congeal to a line structure closer to central WI that the line will really gain speed and roll through southern WI, esp EC and SE WI in fairly short order. Potential is fairly high this will bow out with winds in excess of 70 and perhaps a few QLCS type tornadoes as well. So the heightened moderate from SPC looks on track. Decent upper level jet divergence, a mid level shortwave and plenty of higher CAPE values into the late evening/early overnight, the environment appears primed to support the arriving storms. Thursday through Thursday night: Cool advection and high pressure take hold. Winds will be predominantly from the north and northeast. Expecting some lower cloud cover to linger especially for the morning but with a low level thermal trough the clouds may be a bit more stubborn. && .LONG TERM... (Issued 130 PM CDT Wed Jul 28 2021) Friday through Friday night: High pressure remains in control into Friday though shifts off to the southeast and begins a waa regime. Saturday through Saturday night: A northwest mid level flow will drop in a some mid level energy with an associated low pressure system and cold front. Progs are in pretty good agreement in developing some shra/tsra with these features that could linger into the evening hours. Sunday through Wednesday: High pressure will largely dominate this period. There is some hint of some diurnal activity with any mid level troughing that may swing through, especially Monday into Monday evening. So some precip potential may need to be added to the forecast at some point. For now will stick with the blended guid and leave this mention out for now. && .AVIATION... (Issued 849 PM CDT Wed Jul 28 2021) Initially VFR conditions are forecast this evening but a strong line of thunderstorms is expected to drop south out of north- central WI. These will bring strong gusty winds, heavy downpours, frequent cloud to ground lightning, and IFR/MVFR cigs. Once storms move through expect some improvement in cigs/vsbys through the morning as drier air starts to filter in from the north. A few areas of MVFR cigs are possible Thursday afternoon for locations closer to the lake as a front rolls down Lake Michigan. Stumpf && .MARINE... (Issued 130 PM CDT Wed Jul 28 2021) A complex of strong to severe thunderstorms is expected to track across northern Wisconsin late this afternoon and then drop into central and southern Wisconsin and Lake Michigan this evening. It should exit southern Lake Michigan by 4 AM. Persistent northerly winds on Thursday will build higher waves over the south half of Lake Michigan Thursday afternoon through Friday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 28, 9:04 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 904 PM CDT Wed Jul 28 2021 WIZ046-047-051-052-056>060-062>072-300215- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 904 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A complex of thunderstorms will move southward into southern Wisconsin this evening into the overnight hours. Severe thunderstorms are expected with damaging winds as the main concern. Large hail and a tornado are possible as well. A Particularly Dangerous Situation Severe Thunderstorm Watch has been issued until 2 AM for all of southern Wisconsin. An Air Quality Advisory for Ozone is in effect for Kenosha, Racine, Milwaukee, Ozaukee, and Sheboygan counties until 11 pm CDT. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report peak wind gusts and any damage observed to the national weather service at milwaukee/sullivan. LMZ643>646-300215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 904 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A complex of thunderstorms will move southward into southern Wisconsin this evening into the overnight hours. Severe thunderstorms are expected with damaging winds as the main concern. Large hail and a tornado are possible as well. A Particularly Dangerous Situation Severe Thunderstorm Watch has been issued until 2 AM for all of the nearshore waters. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Saturday afternoon and evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-300215- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 904 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A complex of thunderstorms will move southward into southern Wisconsin this evening into the overnight hours. Severe thunderstorms are expected with damaging winds as the main concern. Large hail and a tornado are possible as well. A Particularly Dangerous Situation Severe Thunderstorm Watch has been issued until 2 AM for the western open waters of Lake Michigan at this time. This could be expanded eastward overnight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Saturday into Saturday evening. www.weather.gov/mkx
In the hours before
Local storm report, Jul 29, 2:35 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
235 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG MIDDLETON 43.10N 89.51W
07/29/2021 DANE WI LAW ENFORCEMENT
REPORTS OF MULTIPLE TREES SNAPPED AND
UPROOTED ACROSS MIDDLETON. TREES ON
POWERLINES AND TREES ON HOUSES AND OTHER
STRUCTURES. TIME ESTIMATED FROM RADAR.
&&
TPLocal storm report, Jul 29, 2:37 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
237 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND DMG 1 SSW KENOSHA 42.57N 87.82W
07/29/2021 KENOSHA WI TRAINED SPOTTER
LARGE BRANCHES DOWN IN SOUTHERN KENOSHA.
TIME ESTIMATED FROM RADAR.
&&
TPLocal storm report, Jul 29, 2:49 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM TSTM WND DMG 4 N SULLIVAN 43.07N 88.60W
07/29/2021 JEFFERSON WI PUBLIC
POWER POLES DOWN ACROSS HIGHWAY F. DEBRIS
FROM HOUSES AND OTHER STRUCTURES COVERING
ROADWAY. TIME ESTIMATED FROM RADAR.
&&
TPLocal storm report, Jul 29, 2:54 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM TSTM WND DMG 1 N OCONOMOWOC 43.12N 88.50W
07/29/2021 WAUKESHA WI PUBLIC
TREES SNAPPED NEAR THEIR BASE IN DOWNTOWN
OCONOMOWOC. TIME ESTIMATED FROM RADAR.
&&
TPLocal storm report, Jul 29, 2:57 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM TSTM WND DMG WATERTOWN 43.19N 88.73W
07/29/2021 JEFFERSON WI BROADCAST MEDIA
RELAYED FROM WISN LARGE TREE DOWN IN
WATERTOWN. TIME ESTIMATED FROM RADAR.
&&
TPLocal storm report, Jul 29, 3:00 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 2 N SULLIVAN 43.04N 88.58W
07/29/2021 JEFFERSON WI NWS EMPLOYEE
TREES DAMAGE AND TREES DOWN ON HIGHWAY F AND
E FROM SULLIVAN TO CONCORD. TIME ESTIMATED
FROM RADAR.
&&
TPThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:18 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake, Marquette | 72 min |
| Jul 28, 11:41 PM CDT | Tornado Warning | MKX | Fond du Lac | 20 min |
| Jul 28, 11:48 PM CDT | Special Weather Statement | MKX | Sauk | 42 min |
| Jul 28, 11:55 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 65 min |
| Jul 29, 12:22 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 53 min |
| Jul 29, 12:26 AM CDT | Tornado Warning | MKX | Columbia, Dodge | 31 min |
| Jul 29, 12:43 AM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge, Jefferson | 32 min |
| Jul 29, 12:45 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 45 min |
| Jul 29, 12:51 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 39 min |
| Jul 29, 12:57 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 48 min |
| Jul 29, 1:07 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 38 min |
| Jul 29, 1:08 AM CDT | Tornado Warning | MKX | Jefferson, Waukesha | 37 min |
| Jul 29, 1:17 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Kenosha, Milwaukee, Racine, Rock and 2 more | 67 min |
| Jul 29, 1:24 AM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 29, 1:31 AM CDT | Tornado Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 44 min |
| Jul 29, 1:36 AM CDT | Tornado Warning | MKX | Rock | 24 min |
| Jul 29, 1:51 AM CDT | Special Weather Statement | MKX | Green, Lafayette | 24 min |
| Jul 29, 2:02 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 29 hr |
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.